Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 15, NWS Miami, FL

August 26, 2011

NWS Miami, FL issued this small craft advisory at Aug 26, 2011, 1:58 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Aug 26, 2011, 1:58 PM EDT (17:58 UTC)
Expired
Aug 27, 2011, 8:00 AM EDT
In force
18 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

296 
WHUS72 KMFL 261758
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
158 PM EDT FRI AUG 26 2011
 
AMZ650-651-670-671-270000-
/O.CAN.KMFL.SC.Y.0014.000000T0000Z-110827T0000Z/
/O.NEW.KMFL.SC.Y.0015.110826T1800Z-110827T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
158 PM EDT FRI AUG 26 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* WINDS AND WAVES: WINDS OF AROUND 20 KNOTS WITH HIGHER GUSTS WILL
  PREVAIL. SEAS OF 7 TO 9 FEET CAN BE EXPECTED THIS AFTERNOON
  GRADUALLY SUBSIDING TONIGHT...BUT STILL HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ610-630-261900-
/O.CAN.KMFL.SC.Y.0014.000000T0000Z-110826T1800Z/
LAKE OKEECHOBEE-BISCAYNE BAY-
158 PM EDT FRI AUG 26 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE WEST WIND HAS DIMINISHED TO BETWEEN 15 AND 20 KNOTS.
THEREFORE, THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED
THE SMALL CRAFT ADVISORY.
 

$$


HTTP://WWW.WEATHER.GOV/MIAMI
2 follow-up statements
230 
WHUS72 KMFL 262308
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
708 PM EDT FRI AUG 26 2011

AMZ650-651-670-671-271200-
/O.EXT.KMFL.SC.Y.0015.000000T0000Z-110827T1200Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
708 PM EDT FRI AUG 26 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT
SATURDAY. 

* WAVES: SEAS OF 6 TO 8 FEET CAN BE EXPECTED THROUGH TONIGHT AS
  HURRICANE IRENE CONTINUES TO SEND LARGE WAVES INTO THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND WAVES OVER 6 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
809 
WHUS72 KMFL 271204
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
804 AM EDT SAT AUG 27 2011

AMZ650-651-670-671-271315-
/O.EXP.KMFL.SC.Y.0015.000000T0000Z-110827T1200Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
804 AM EDT SAT AUG 27 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. SEAS OF 4 TO 6
FEET ARE EXPECTED TO CONTINUE THROUGH THIS EVENING AS HURRICANE
IRENE CONTINUES TO SEND LARGE WAVES INTO THE AREA. 

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 26, 1:30 PM EDT, 28 minutes earlier.

Area forecast discussion, Aug 26, 1:30 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
130 PM EDT FRI AUG 26 2011

.AVIATION...THRU. 18Z SAT.
MOSTLY VFR CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE 24 HR
TAF CYCLE WITH LIGHT TO MODERATE WEST WINDS. THE BEST CHANCE FOR
SHOWERS WILL REMAIN THROUGH THE AFTERNOON AND EARLY EVENING
PERIOD...WHICH COULD LEAD TO A BRIEF PERIOD OR TWO WITH MVFR CIGS
OR VSBYS. TSTMS SHOULD REMAIN ISOLATED AT BEST THROUGH THIS
PERIOD. OVERNIGHT...QUIET CONDITIONS ARE EXPECTED WITH THE BEST
CHANCE OF A SHOWER OR TWO OCCURRING AROUND THE GULF COAST AROUND
THE APF SITE. SIMILAR CONDITIONS EXPECTED SATURDAY.

&&

.PREV DISCUSSION... /ISSUED 958 AM EDT FRI AUG 26 2011/

UPDATE...
CURRENT FCST LOOKS TO BE ON TRACK SO NO MAJOR CHANGES PLANNED AT
THIS TIME. WILL MAKE SOME MINOR ADJUSTMENTS BASED ON CURRENT
TRENDS. IRENE CONTINUES TO MOVE NORTH OF THE AREA AND SWELLS
AFFECTING THE ATLANTIC COAST ARE BEGINNING TO SUBSIDE AND WILL
CONTINUE THE HIGH SURF ADVISORY UNTIL ITS EXPIRATION AT 2 PM THIS
AFTERNOON BUT BASED ON CURRENT OBSERVATIONS, WILL LIKELY BE ABLE
TO DROP THIS AT THAT TIME. STILL, WIND AND SEAS REMAIN HIGH AND
SCA WILL LIKELY CONTINUE FOR THE ATLANTIC WATERS. CURRENT OBS ALSO
INDICATE WINDS BEGINNING TO DIMINISH WITH THE LAKE TOWERS ON LAKE
OKEE AROUND 20KT AND ON THE DOWNWARD SIDE SO WILL NO DOUBT BE ABLE
TO LET THE SCA EXPIRE THERE ALTHOUGH MAY NEED TO REPLACE IT WITH A
SCEC STATEMENT. THE ONLY OTHER CONCERN IN THE SHORT TERM ARE
CHANCES FOR RAIN. THE 12Z MFL SOUNDING DOES SHOW SOME INSTABILITY
BUT THE SUBSIDENCE ON THE SW SIDE OF IRENE IS PREVENTING MUCH IN
THE WAY OF CU DEVELOPMENT AT THIS TIME. HOWEVER, THE HRRR SHORT
TERM MODEL DOES SHOW SOME SCT SHRA DEVELOPMENT IN THE WEST FLOW
THIS AFTERNOON SO PLAN ON LEAVING THE SCT POPS AS IS. ANOTHER
CONCERN WILL BE TO LOOK AT THE TEMPERATURE FCST FOR SATURDAY
MAXIMUMS AS NONE OF THE GUIDANCE INDICATES THESE EXTREMES SO MAY
NEED TO ADJUST THESE DOWN A TAD BUT WILL EXAMINE THIS FURTHER FOR
THE AFTERNOON PACKAGE.

KOB

PREV DISCUSSION... /ISSUED 416 AM EDT FRI AUG 26 2011/

.HURRICANE IRENE MOVES AWAY FROM SOUTH FLORIDA THIS WEEKEND
LEADING TO HOT CONDITIONS OVER SOUTH FLORIDA...
.HIGH RISK OF DANGEROUS RIP CURRENTS FOR THE EAST COAST BEACHES
TODAY INTO TONIGHT...

DISCUSSION...
THE NATIONAL HURRICANE CENTER IS FORECASTING HURRICANE IRENE TO
MOVE THE NORTH TO NORTHEAST TODAY INTO THIS WEEKEND TOWARDS THE
CAROLINA AND MID ATLANTIC STATES...AND AWAY FROM SOUTH FLORIDA.
THIS WILL ALLOW FOR THE STEERING FLOW TO BE FROM THE SOUTHWEST
TODAY INTO THIS WEEKEND...AND ALLOW FOR DRIER AIR OVER THE GULF OF
MEXICO TO WORK INTO SOUTH FLORIDA. THERE COULD STILL BE A FEW
SHOWERS OR THUNDERSTORMS OVER THE INTERIOR AND EAST COAST AREAS OF
THE CWA TODAY..DUE TO THE PWAT AROUND 1.7 INCHES OVER THE WEST
COAST AREAS TO AROUND 2 INCHES OVER THE EAST COAST METRO AREAS.
HOWEVER...THIS WEEKEND THE PWATS WILL BE DOWN TO AROUND 1.4 ALONG
THE WEST COAST METRO AREAS TO 1.6 OVER THE EAST COAST METRO AREAS
WHICH IS BELOW THE NORMAL OF 1.8 INCHES FOR THIS TIME OF YEAR.
THEREFORE...THE POPS 30 PERCENT OVER MOST OF THE CWA EXPECT 20
OVER THE WEST COAST METRO AREAS ALONG WITH SOME THUNDERSTORMS OVER
THE INTERIOR AND EAST COAST METRO AREAS FOR TODAY. THE POPS OVER
THE WEEKEND WILL BE AROUND 20 PERCENT EXCEPT AROUND 30 PERCENT
OVER THE EAST COAST METRO AREAS. MOST AREAS WILL ONLY SEE SHOWERS
THIS WEEKEND...EXCEPT THERE COULD BE ONE OR TWO AFTERNOON
THUNDERSTORMS OVER THE EAST COAST METRO AREAS.

TEMPERATURES THIS WEEKEND WILL BE HOT OVER SOUTH FLORIDA DUE TO
THE SOUTHWEST STEERING FLOW AND THE LACK OF THUNDERSTORMS OVER THE
AREA. HIGHS WILL BE THE MID TO UPPER 90S OVER MOST OF THE
CWA...EXCEPT UPPER 90S TO NEAR 100 OVER THE EAST COAST METRO
AREAS. THESE HIGHS WILL BE NEAR RECORD HIGHS FOR THE EAST COAST METRO
AREAS. MORE ON THIS IN THE CLIMATE SECTION BELOW.

EXTENED FORECAST...
THE SOUTHWEST WIND FLOW WILL REMAIN OVER SOUTH FLORIDA EARLY NEXT
WEEK BEFORE SWINGING TO A EASTERLY WIND FLOW FOR THE MIDDLE TO END
OF NEXT WEEK...AS HIGH PRESSURE BUILDS BACK INTO SOUTH FLORIDA
FROM THE FLORIDA STRAITS. THIS WILL ALLOW FOR THE HIGHEST
SCATTERED POPS TO SHIFT FROM THE EAST COAST METRO AREAS EARLY NEXT
WEEK TO THE INTERIOR AND WEST COAST METRO AREAS FOR THE MIDDLE TO
END OF NEXT WEEK. TEMPERATURES WILL ALSO GET BACK TO NEAR NORMAL
CONDITIONS FOR THE MIDDLE TO END OF NEXT WEEK...WITH HIGHS IN THE
LOWER TO MID 90S EAST COAST METRO AREAS TO THE MID 90S OVER THE
INTERIOR AND WEST COAST METRO AREAS.

MARINE...
THE SOUTHWEST WINDS WILL SLOWLY SUBSIDE FROM THE 20 TO 25 MPH
TODAY IN THE ATLANTIC WATERS DOWN TO 10 TO 15 KNOTS BY SUNDAY. FOR
THE LAKE OKEECHOBEE AND BISCAYNE BAY WATERS...THE SOUTHWEST WINDS
WILL SLOWLY SUBSIDE FROM AROUND 20 KNOTS THIS MORNING TO 15 KNOTS
OR LESS BY SATURDAY MORNING. THE WINDS IN THE GULF WATERS WILL
ALSO SLOWLY SUBSIDE FROM 15 TO 20 KNOTS THIS MORNING TO LESS THAN
15 KNOTS TONIGHT.

THERE IS ALSO A NORTH TO NORTHEAST SWELL OF 6 TO 8 FEET IN PALM
BEACH WATERS FROM HURRICANE IRENE THIS MORNING THAT WILL SLOWLY
SUBSIDE TODAY INTO SATURDAY AND BE AROUND 2 FEET BY SATURDAY NIGHT
INTO SUNDAY. REST OF THE ATLANTIC WATERS WILL ALSO SLOWLY SUBSIDE
FROM 3 TO 5 FEET THIS MORNING DOWN TO AROUND 2 FEET BY SATURDAY
NIGHT INTO SUNDAY.

THE COMBINATION OF THE SWELL AND THE SOUTHWEST WINDS WILL ALLOW
FOR THE SEAS TO BE 9 TO 12 FEET IN THE PALM BEACH WATERS THIS
MORNING SLOWLY SUBSIDING TO LESS THAN 6 FEET BY SUNDAY. REST OF
THE ATLANTIC WATERS WILL SLOWLY SUBSIDE FROM 6 TO 8 FEET THIS
MORNING TO LESS THAN 6 FEET BY SUNDAY. THEREFORE...THE SMALL CRAFT
ADVISORY WILL CONTINUE FOR THE ATLANTIC WATERS OF NEAR-SHORE PALM
BEACH AND ALL OF BROWARD AND MIAMI-DADE COUNTIES FOR TODAY...AND
THE LAKE OKEECHOBEE AND BISCAYNE BAY THIS MORNING.

THE WINDS HAVE FALLEN BELOW TROPICAL STORM CONDITIONS OVER PALM
BEACH OFFSHORE ATLANTIC WATERS EARLY THIS MORNING. THEREFORE...THE
TROPICAL STORM WARNING HAS BEEN CANCELLED AND A SCA HAS BEEN PUT
UP FOR THESE WATERS.

THE GULF WATERS WILL ALSO REMAIN IN A SCEC FOR TODAY DUE TO THE
SOUTHWEST WINDS OF 15 TO 20 MPH.

THERE IS ALSO A HIGH RISK OF RIP CURRENTS FOR THE EAST COAST METRO
AREAS TODAY AND A MODERATE RISK OF RIP CURRENTS FOR GULF COAST
METRO AREAS.

FIRE WEATHER...
THE RELATIVE HUMIDITIES WILL REMAIN ABOVE THE 35 PERCENT CRITICAL
VALUE THROUGH THE WEEKEND OVER SOUTH FLORIDA. HOWEVER...THE EAST
COAST METRO AREAS COULD FALL DOWN TO AROUND 40 PERCENT FOR COUPLE
OF HOURS ON SATURDAY AND SUNDAY. SO AT THIS TIME...THERE SHOULD BE
NO PROBLEMS WITH THE FIRE WEATHER OVER SOUTH FLORIDA THIS WEEKEND.

CLIMATE...
HERE ARE THE FORECAST HIGHS AND THE RECORD HIGHS FOR THE EAST
COAST AREAS FOR THIS WEEKEND.

              08/26/11         08/26/11         09/27/11        08/27/11
 CITIES    FORECAST HIGHS    RECORD HIGHS    FORECAST HIGHS   RECORD HIGHS
  PBI           94             96 - 1946          97           96 - 1954
  FLL           94             96 - 1954          96           97 - 1954
  MIA           94             94 - 2001          97           97 - 1954
MIA BEACH       93             98 - 1958          95           96 - 1954

              08/28/11         08/28/11
 CITES     FORECAST HIGHS    RECORD HIGHS
  PBI           96             97 - 1958
  FLL           95             96 - 1954
  MIA           95             96 - 1954
 MIA BEACH      94             97 - 1958

THE ALL TIME RECORD HIGH FOR PBI IS 101 SET BACK INT 1942...FOR FLL
IT IS 100 SET BACK IN 1944...AND IN MIA IT IS 100 SET BACK IN
1942. SO WILL MENTION NEAR RECORD HIGHS FOR THE EAST COAST AREAS
FOR THIS WEEKEND IN THE ZONES.

THE HEAT INDICIES WILL ALSO BE AROUND 105 TO 110 DEGREES EACH
AFTERNOON THIS WEEKEND FOR THE EAST COAST METRO AREAS WITH 100 TO
105 REST OF THE CWA. THE HEAT INDEX READINGS WILL ALSO BE CLOSE TO
HEAT ADVISORIES FOR THE EAST COAST METRO AREAS EACH AFTERNOON THIS
WEEKEND. WILL CONTINUE TO MONITOR THE LATEST MODEL RUNS ON THE
HIGHS AND THE DEW POINTS IN LATER FORECAST RUNS TO SEE IF A HEAT
ADVISORY WILL BE NEEDED FOR SATURDAY AND/OR SUNDAY FOR THE EAST
COAST METRO AREAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  97  79  96 / 20 30 20 30
FORT LAUDERDALE  79  96  80  95 / 20 30 20 30
MIAMI            80  97  81  96 / 20 30 20 30
NAPLES           80  93  80  93 / 10 20 20 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH SURF ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR COASTAL
     PALM BEACH.

AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL
     WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
     COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
     OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
     EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE
     BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
     EXTENDING FROM 20 NM TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR BISCAYNE
     BAY-LAKE OKEECHOBEE.

GM...NONE.
&&

DISCUSSION/MARINE...54/BNB
AVIATION/RADAR/FIRE...60/BD
Hazardous weather outlook, Aug 26, 3:53 AM EDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
353 AM EDT FRI AUG 26 2011

FLZ063-066>075-168-172>174-262300-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
353 AM EDT FRI AUG 26 2011

...ROUGH SURF AND HIGH RISK OF DANGEROUS RIP CURRENTS ALONG ATLANTIC BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THERE IS A HIGH RISK OF STRONG RIP CURRENTS ALONG
THE ATLANTIC BEACHES OF PALM BEACH, BROWARD, AND MIAMI-DADE
COUNTIES. SWIMMING IS NOT RECOMMENDED.

WIND: SUSTAINED WINDS OF 20 TO 30 KNOTS WILL PREVAIL OVER THE
ATLANTIC WATERS THIS MORNING BEFORE SLOWLY SUBSIDING.

WAVES: SEAS OF 10 TO 15 FEET WILL GRADUALLY SUBSIDE LATER TODAY
THROUGH TONIGHT. A HIGH SURF ADVISORY CONTINUES FOR THE PALM BEACH
COUNTY COAST THROUGH EARLY THIS AFTERNOON FOR BREAKING WAVES OF
10 FEET OR HIGHER.

THUNDERSTORMS: THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE
EASTERN HALF OF THE AREA THIS AFTERNOON. A FEW LIGHTNING STRIKES
WILL BE THE MAIN IMPACT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS SEAS OF UP TO 8 FEET WILL PERSIST ON SATURDAY,
ESPECIALLY OVER THE GULF STREAM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA/ESTUPINAN

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 8:52 PM EDTSpecial Marine WarningMFL53 min
Aug 25, 9:11 PM EDTSpecial Weather StatementMFLPalm Beach34 min
Aug 25, 9:40 PM EDTSpecial Marine WarningMFL50 min

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.